Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS Los Angeles, CA

February 10, 2010

NWS Los Angeles, CA issued this wind advisory at Feb 10, 2010, 8:43 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2010, 8:43 AM PST (16:43 UTC)
Expired
Feb 10, 2010, 12:00 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS76 KLOX 101643
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
843 AM PST WED FEB 10 2010

...WIND ADVISORY IN EFFECT FOR THE SANTA MONICA MOUNTAINS...

.THE COLD UPPER LEVEL LOW PRESSURE THAT BROUGHT SNOW TO THE MOUNTAINS
YESTERDAY IS NOW CENTERED OFF THE COAST OF NORTHERN BAJA. THE POSITIONING
OF THIS UPPER LEVEL LOW PRESSURE SYSTEM IS BRINGING MODERATE
NORTHEAST FLOW TO LOS ANGELES COUNTY THIS MORNING. THE STRONGEST WINDS
WILL OCCUR IN THE MOUNTAINS. A WIND ADVISORY IS BEING POSTED FOR THE
SANTA MONICA MOUNTAINS...WHILE THE HIGHER MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES ARE ALREADY UNDER A WINTER STORM WARNING.

CAZ046-102000-
/O.NEW.KLOX.WI.Y.0009.100210T1643Z-100210T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
843 AM PST WED FEB 10 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: GUSTY NORTHEAST WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY
DIMINISH THIS AFTERNOON.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH
  WILL CONTINUE THROUGH PASSES AND CANYONS THIS MORNING.

* IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
1 follow-up statement
696 
WWUS76 KLOX 101955
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1155 AM PST WED FEB 10 2010

...WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS WILL EXPIRE AT
NOON TODAY...

.THE NORTHEAST FLOW WILL CONTINUE TO WEAKEN GRADUALLY ACROSS SOUTHERN
CALIFORNIA THROUGH THE AFTERNOON AS THE UPPER LOW OVER BAJA CONTINUES
TO TRACK EASTWARD. THERE WILL STILL BE BREEZY CONDITIONS ACROSS THE
MOUNTAINS AND VALLEYS OF LOS ANGELES COUNTY...BUT SHOULD GENERALLY
REMAIN BELOW ADVISORY LEVELS.

CAZ046-102100-
/O.EXP.KLOX.WI.Y.0009.000000T0000Z-100210T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
1155 AM PST WED FEB 10 2010

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 4:20 AM PST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 10, 4:20 AM PST, 4 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 AM PST WED FEB 10 2010

...UPDATED AVIATION SECTION...

.SYNOPSIS...

LINGERING CLOUDS AND SHOWERS WILL PERSIST OVER THE ANTELOPE
VALLEY...THE NORTHERN MOUNTAIN SLOPES AND THEN INTERIOR VALLEYS OF
SANTA BARBARA AND SAN LUIS OBISPO COUNTIES THIS MORNING...OTHERWISE
SKIES WILL BE MOSTLY SUNNY. DRY WITH A WARMING TREND THROUGH THE
REST OF THE WEEK AND THE WEEKEND.

&&

.SHORT TERM (TODAY-FRI)...
COLD CORE UPPER LOW IS MOVING TO THE SOUTHEAST INTO BAJA AND OUT OF
OUR AREA. NORTHEAST FLOW AROUND THIS LOW WILL BRING CLOUDS AND
SHOWERS INTO THE ANTELOPE VALLEY...THE NORTH AND NORTHEASTERN SLOPES
OF THE MOUNTAINS AND THE INTERIOR VLYS OF SBA AND SLO COUNTIES
THROUGH THE MORNING. SNOW LEVELS WILL BE NEAR 3000 FEET LOW ENOUGH
TO BRING SNOW TO THE FOOTHILLS AND LOCALLY TO THE ANTELOPE VLY
FLOOR. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE SLO AND SBA
MTNS AS WELL AS THE ANTELOPE VLY THROUGH MID MORNING. AN ADDITIONAL
2 TO 4 INCHES OF SNOW IS POSSIBLE IN THESE LOCATIONS. THE ANTELOPE
VLY FLOOR WILL MOST LIKELY NOT SEE ANY ACCUMULATIONS.

A VERY CHILLY START TO THE DAY THIS MORNING AS CLEAR SKIES CALM
WINDS AND 537DM THKNS COMBINE TO PRODUCE WAKE UP TEMPS 10 OR MORE
DEGREES BELOW NORMAL. DESPITE LOTS OF SUNSHINE MAX TEMPS TODAY WILL
ALSO BE 5 TO 10 DEGREES BELOW NORMALS AND MOST COASTAL AND VLYS
SITES WILL STRUGGLE TO REACH THE LOWER 60S.

CLEAR SKIES WILL PREVAIL OVERNIGHT SAVE SOME LOW CLOUDS AND DENSE
FOG NEAR PASO ROBLES.

BY THURSDAY IT WILL BE SUNNY AS A 570 DM RIDGE MOVES INTO THE AREAS.
IT WILL BE A NICE DAY BUT STILL MAX TEMPS WILL BE BELOW NORMALS.

A WEAK FRONT PUSHES INTO THE AREA FRIDAY BUT THIS WILL DO NOTHING
MORE THAN FLATTENING THE RIDGE. THE CENTRAL COAST MAY SEE PARTLY
CLOUDY SKIES RATHER THAN MOSTLY SUNNY ONE. IT WILL PREVENT ANY
WARMING AND TEMPS SHOULD REMAIN ON THE COOL SIDE...SIMILAR TO
THURSDAYS.

.LONG TERM (SAT-TUE)...
GFS AND EC ARE IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE
EXTENDED FORECAST. IT LOOKS LIKE A PRETTY GOOD ONE TOO AS 576 DM
RIDGE BUILDS INTO THE AREA AND A SURFACE HIGH MOVES INTO THE GREAT
BASIN AND SETS UP A LITTLE OFFSHORE FLOW. FROM THE NORTH SATURDAY
MORNING AND THEN NORTHEAST SUNDAY THROUGH TUESDAY ALTHOUGH THE BEST
OFFSHORE PUSH WILL BE SUNDAY. LOOK FOR SUNDOWNER/I-5 CORRIDOR WINDS
SATURDAY MORNING AND THEN TYPICAL NORTHEASTERLY CANYON WINDS SUNDAY.
TEMPS SHOULD FINALLY HIT SEASONAL NORMS SATURDAY AND THEN SURGE TO
ABOVE NORMAL FOR THE REST OF THE PERIOD.

&&

.AVIATION...10/1200Z

GOOD CONFIDENCE IN CURRENT TAFS. GENERALLY VFR SKIES EXPECTED
THROUGH THE PERIOD...WITH THE EXCEPTION OF MVFR AT KPMD AND KWJF
THROUGH 18Z WITH RAIN AND SNOW SHOWERS.

KLAX...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD. EAST
WINDS UNDER 07 KTS POSSIBLE BEFORE 17Z THIS MORNING...AND AGAIN
TONIGHT AFTER 12Z.

KBUR...HIGH CONFIDENCE IN VFR SKIES THROUGH THE PERIOD WITH NO WIND
ISSUES.

...NOTE...
THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A
SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE
ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE
QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE
QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE
QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE
AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED
AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...RORKE
AVIATION...MEIER
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 10, 6:00 AM PST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED FEB 10 2010

CAZ034>041-044>046-051>054-059-087-088-547-548-111400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED FEB 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

CLOUDS AND SCATTERED SNOW SHOWERS WILL COVER THE NORTH SLOPES...THE
ANTELOPE VALLEY...AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES. THE SNOW LEVEL WILL BE NEAR 3000 FEET AND
LOCALLY DOWN TO 2500 FEET. THE FOOTHILLS ABOVE 3000 FEET COULD
RECEIVE 4 INCHES OF SNOW WHILE THE MOUNTAINS ABOVE 3000 FEET COULD
SEE AN ADDITIONAL 6 INCHES OF SNOW. SNOW COULD AFFECT THE GRAPEVINE
CREATING HAZARDS FOR MOTORISTS ON INTERSTATE 5. THE CLOUDS AND
SHOWERS SHOULD DIMINISH BY NOON.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:02 PM PSTAreal Flood AdvisoryLOXLos Angeles118 min
Feb 9, 5:02 PM PSTFlash Flood WarningLOXLos Angeles103 min
Feb 9, 8:59 PM PSTSmall Craft Advisory for Hazardous SeasLOX12 hr
Feb 10, 3:02 AM PSTSmall Craft AdvisoryLOX24 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.